Log In Sign Up

My experience with Kariva/Mercette BC pill


Forum: Women's Health

Notices

Welcome to the JustMommies Message Boards.

We pride ourselves on having the friendliest and most welcoming forums for moms and moms to be! Please take a moment and register for free so you can be a part of our growing community of mothers. If you have any problems registering please drop an email to boards@justmommies.com.

Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!

Reply Post New Topic
  Subscribe To Women's Health LinkBack Topic Tools Search this Topic Display Modes
  #1  
August 6th, 2006, 08:30 AM
blythe's Avatar Mega Super Mommy
Join Date: Dec 2005
Location: Ohio
Posts: 1,622
Hi. I'm dropping in from the SAHM board and I had to share my experience with you regarding the BC pill Kariva/Mercette. My DR put me on this after I had my baby last year. I have been on several different pills over the years. He put me on this one because he said it had the lowest amount of estrogen or something and he was concerned that more estrogen would increase the size of the 3 golf-ball size fibroids I have in my uterus.

I went to see him after several months of being on those pills. I told him they had killed my sex drive, my periods were worse and the cramping and acne was worse. He said there was no way the pills could be contributing to that so I stayed on them for about 6 months more. My DH and I were starting to fight constantly because I NEVER wanted sex again (which was not like me at all) and my periods were lasting 2 -3weeks, my acne was constant and the cramps were terrible. Finally I thought I had to try something. I went off the pills even though my DH didn't want me to because we're done having kids. And guess what????
It ALL got better and so did my marriage subsequently. The lesson here is - DRs don't know everything!!!!!
Hope this helps someone!!!!!!
__________________

Reply With Quote
  #2  
August 7th, 2006, 02:27 PM
baileylee's Avatar Mega Super Mommy
Join Date: Jul 2006
Location: Michigan
Posts: 1,355
Send a message via MSN to baileylee
I know you weren't asking for any help or suggestions, but have you considered getting on a mini-pill (progesterone only pills) the side effects are greatly reduced from the SE of a combined pill, just thought you might want to consider it.
__________________
Bailey and Noah (3-14-2006)

Thanks Jaidynsmum for the siggy!
Reply With Quote
  #3  
July 27th, 2008, 11:32 PM
Regular
Join Date: Jul 2008
Posts: 1
I actually signed up just to respond to your posting. I have to thank you. I just stopped taking Kariva because my husband and I are starting to try for a baby. Well, I was worried, because of my low sex drive. I never assumed it was Kariva doing that, I just thought it might be depression or something (but I have no reason to be depressed etc.).

Anyway, after the first two weeks off of Kariva, my sex drive is already restored. Thank you for your posting, it made me feel so much better to know that someone else had the same problem while on this pill.


Reply With Quote
  #4  
July 2nd, 2012, 12:53 PM
Newbie
Join Date: Jul 2012
Posts: 1
I was on Kariva for about 9 months and I totally lost my sex drive. Before that I was on seasonique/seasonal and it was the same story. I've been married two years and I thought my sex drive just fell off the planet. We recently decided to start having kids so I stopped BC altogether. My sex drive is back!

I went on BC for migraine control. Been on a number of them since I was 15. I'm 24 now and I am still amazed at how I dont notice now the pills affect me. When on OrthoTriCyclenLo I was SUPER moody.. On others it was all different stories but I never knew until I went off of them.

If you are on Kariva, and your sex drive is gone--consider switching. :/
Reply With Quote
  #5  
August 31st, 2012, 09:44 AM
ShawnaCAN's Avatar Platinum Supermommy
Join Date: Aug 2006
Location: Alberta, Canada
Posts: 11,397
Another reason to READ the insert that comes with your prescriptions, don't just take your doctor's word for it. How can they remember each and every potential side effect of every single drug they prescribe? They can't. Read the prescription information yourself!

You are all very fortunate that your libido came back. Sometimes the damage to a woman's libido, caused by synthetic hormones, is permanent.

FuturePundit: Oral Contraceptives Permanently Reduce Libido?
__________________
Reply With Quote
Reply

Topic Tools Search this Topic
Search this Topic:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -7. The time now is 10:17 PM.



Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0